MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. RHINO-LARYNGO VIDEOSCOPE

SHIRAKAWA OLYMPUS CO., LTD. RHINO-LARYNGO VIDEOSCOPE
Model Number ENF-V4
Medical Device Problem Code Failure to Clean Adequately (4048)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was observed that during the device inspection, the videoscope exhibited foreign material in rubber insert curvature and adhesive.There were no reports of patient involvement.
 
Additional Manufacturer Narrative
The device evaluation is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.New information added to the following fields: h3 and h6.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over four (4) years since the subject device was manufactured.Based on the results of the investigation, a definitive root cause for a unspecified foreign object in the bending rubber and the adhesive part of the bending rubber could not be determined since the product was cleaned, disinfected, and sterilized before sending the product to olympus, but it is unknown whether they conducted properly or not.As well no abnormality was recognized on the bending rubber and adhesive part of the bending rubber where the foreign object adhered (no physical damage).The event can be prevented by following the instructions for use which state: chapter 4 reprocessing workflow for endoscopes and accessories chapter 5 reprocessing the endoscope chapter 6 reprocessing endoscopes using an automated endoscope reprocessor/washer/disinfector olympus will continue to monitor field performance for this device.

Brand Name
RHINO-LARYNGO VIDEOSCOPE
Common Device Name
RHINO-LARYNGO VIDEOSCOPE
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18966551
Report Number3002808148-2024-02805
Device Sequence Number17695561
Product Code EOB
UDI-Device Identifier04953170411380
UDI-Public04953170411380
Combination Product (Y/N)N
PMA/510(K) Number
K182102
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberENF-V4
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/07/2024
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/15/2024
Supplement Date Received by Manufacturer04/05/2024
Initial Report FDA Received Date03/24/2024
Supplement Report FDA Received Date04/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/26/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown